MAUDE Adverse Event Report: 1303 GOSHEN SYNTHES USA PRODUCTS LLC ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM; INSTRUMENT, COMPRESSION

1303 GOSHEN SYNTHES USA PRODUCTS LLC ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM; INSTRUMENT, COMPRESSION
Model Number 321.12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient had an existing 4.5mm lcp proximal tibia plate.The intent was to tension the lateral side to reduce the malunion/non-union then the unknown nail the tibia and augment the medial side with a butress plate.Upon placement of the articulated tension device (atd) on the existing later plate, the hook from the atd swivel broke off.We retrieved the item from the patient, no residual fragments were left in the patients.We used a new atd and it worked fine.While nailing the tibia the poly inside the tna nail became damaged when trying to remove the gold "tear drop", zimmer guide rod after insertion of the nail.We realized when we were rotating the tna suprapatellar handle attached to the nail, the holes in the nail on the x-ray were not moving.So we removed the nail and had to ream up and use the next size diameter nail.We only had one each of the tna sizes.Surgeon was happy with the ultimate outcome of the case.Procedure was successfully completed with twenty(20) minutes delay.Concomitant device reported: unk - rods: (part# unknown; lot# unknown; quantity: 1).Unk - reamers: (part# unknown; lot# unknown; quantity: 1).Protection sleeve (part# 03.043.033s; lot# unknown; quantity: 1).Insertion handle (part# 03.043.024; lot# unknown; quantity: 1).This report is for one (1) articulated tension device with gauge-span 20mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the articulated tension device with gauge-span 20 mm (p/n: 321.12, lot #: unk) was returned and received at us cq.Upon visual inspection, it was observed that the tip of swivel component hook is broken.There were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.Additionally the same can be confirmed from the images received.Dimensional inspection: due to the post manufacturing damage, the dimensional inspection is not performed.Service and repair evaluation: the customer reported the hook from the atd swivel broke off.The repair technician reported the plate attachment component is broken.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review: due to unknown manufactured date of device all the available drawings in system starting from current were reviewed yes, the device received has broken component.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the articulated tension device with gauge-span 20 mm (p/n: 321.12, lot #: unk).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities due to unknown lot mre is not performed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the proximal end of the nail seemed to be bent at the connecting part of the nail, due to trying to rotate the nail inside the canal while attached to the insertion handle.This report (b)(4) captures the intra-operative event where the hook from the atd swivel broke off and tibial nail became damaged while related complaint (b)(4) captures the post-operative event where the patient had an existing 4.5mm lcp proximal tibia plate.The intent was to tension the lateral side to reduce the malunion/non-union.

Brand Name
ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
1303 GOSHEN SYNTHES USA PRODUCTS LLC
1303 goshen parkway
west chester PA 19380
MDR Report Key12119135
Report Number2530088-2021-00009
Device Sequence Number17255288
Product Code HWN
UDI-Device Identifier10886982190369
UDI-Public(01)10886982190369
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number321.12
Device Catalogue Number321.12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/09/2021
07/14/2021
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date07/09/2021
08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECSCR CANN LONG; INSERTION HANDLE/ RADIOLUCENT LONG; PROTEC SLV/ FLEX/ LG FOR NL 8-11 / -S; TIBIAL NAIL-ADVANCED / 11 345 / STERILE; UNK - REAMERS; UNK - RODS
Patient Age28 YR